Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

On medication after appendectomy. Having stomach complication. How to get relief?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I recently got an appendectomy 10 days ago, and they prescribed me AKuriT-4 and SILYBEAN-comp.

I have to take AKuriT-4 for 8 months (3 pills a day) Early morning with NO FOOD.

Silybean-comp (for chronic liver disease and such) 1 pill 2x a day.

I been having stomach complications since i been taking those meds. and haven't been able to eat anything. First thing in the morning taking the Akurit-4, I have stomach cramps, really bad dirrhea. Every time I eat anything, yogurt or soft bland foods, rice. ANYTHING, i get really bad stomach pain after 1 bite of anything. However. water seems to be the only think i can take and not feel nauseated, sick, or with pain. I can go all day without any type fo food not feeling any pain. OR i can eat food and feel pain through out the whole entire day. and night. What is there to do? I am currently in vietnam whereI got the surgery, but then I want to think that they haven't removed my appendix.. i dont know, i'm too frustrated. I also notice that I feel Chills and cold along with the pain.
Posted Mon, 31 Dec 2012 in Abdominal Pain
Answered by Dr. Pavan Kumar Gupta 3 hours later
Thanks for the query.
I understand your concern and will try my level best to address it.
Your problem of diarrhoea,nausea,chills etc are due to the AKURIT-4.
This is an anti tubercular combination medicine.
You can talk to your doctor and change the time of medicine,two hours after or before meals.In addition you can take some proton pump inhibitor like PANTOPROZOLE 40 mg in the morning for couple of weeks.
With passage of time,your body will get used to the medicine and these symptoms shall go away.
There is no need to get frustrated and just talk to your doctor.
There is no need to think that your surgery hasn't been done.
I hope to have answered your query however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: On medication after appendectomy. Having stomach complication. How to get relief? 10 minutes later
Is there another Alternative to taking AKURIT-4 without the side effects?

I am really weak when it comes to taking medications. I only worry cause i'm not able to hold food down at all by any means.

I can take akurit-4 and take 1 bite of food hours after, And I feel like someone has just stabbed me in my abdominal area, for about 35 minutes. it hurts that bad. And sometimes the pain can linger on to 5-7 hours at a time.

I dont want to stop taking this medicine, because i dont want to damage anything, but at the same time, I just can't deal with the pain. I'm not mentally or physically able to take that kind of pain.
Answered by Dr. Pavan Kumar Gupta 23 minutes later
There is no need to get frustrated.
There is no alternative to AKURIT 4 and so you have to take it.
You can always make a change with the same medicine.
There are 4 medicines in AKURIT 4.
These are

you take an antacid empty stomach in the morning as I advised above.
Then take RIFAMPICIN 2 hours after breakfast.
Then you can take rest of the three medicines after your lunch.
This way you shall be all right.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor